Arkansas, 2012Hail and Damaging Winds in Arkansas, December 9, 2012
December 9, 2012 · NWS LZK · 14 events in 8 counties and zones
The arrival of a cold front sparked a round of thunderstorms on the afternoon of the 9th. A few storms became severe with large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $255,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The arrival of a cold front sparked a round of thunderstorms on the afternoon of the 9th. A few storms became severe with large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 9, 12:06 PM CST, 49 minutes earlier.
Area forecast discussion, Dec 9, 12:06 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 PM CST SUN DEC 9 2012
.AVIATION...0918Z TAF CYCLE
WL CONT TO SEE MAINLY MVFR CONDS ACRS THE FA THIS AFTN. A FEW
SHRA/ISOLD TSRA WL CONT ACRS NRN AR AS WELL...GENERALLY ALONG AND N
OF A WARM FNT. MEANWHILE...FOCUS WL PRIMARILY BE ON THE SLOW MOVG
CDFNT LOCATED OVR NWRN AR ATTM. THE BNDRY WL CONT TO SHIFT SEWD
LATER TODAY AND TNGT...WITH ADDITIONAL CONVECTION FORMING AHEAD OF
IT. INCRSG SLY WINDS AHEAD OF THE FNT WL PRODUCE A COMBO OF MVFR/
VFR CONDS. SOME STRONG/SVR STORMS WL BE POSSIBLE LATE THIS AFTN/EARLY
EVENING...WITH LOCALIZED WINDS GUSTS OF 40 TO 50 MPH VCNTY STORMS.
WINDS WL SHIFT TO THE NW BEHIND THE FROPA WITH SPEEDS OF 5 TO 15 MPH
COMMON...WITH GUSTS OF 20 TO 25 MPH POSSIBLE INTO TNGT AND MON. /44/
&&
.PREV DISCUSSION... /ISSUED 401 AM CST SUN DEC 9 2012/
SHORT TERM...TODAY THROUGH WEDNESDAY
FRONT LIFTING NORTH ACROSS THE CWA THIS MORNING...WITH SHRA AND TSRA
ONGOING ALONG THIS BOUNDARY AS IT LIFTS NORTH. SOME STORMS HAVE
PULSED UP TO SVR LEVELS...WITH MAINLY LARGE HAIL REPORTED WITH THE
STRONGEST STORMS. RECENTLY...THE OVERALL TREND SHOWS NO SVR
STORMS...BUT A FEW STRONG CELLS STILL CONTINUING EAST OF LITTLE
ROCK. TEMPS ACROSS THE CWA HAVE BASICALLY REMAINED STEADY
OVERNIGHT...IF NOT ACTUALLY WARMING A FEW DEG SOUTH OF THE FRONT
SINCE SAT EVENING.
DURING THE MORNING HRS...BEST POPS SHIFT NORTH ACROSS NRN SECTIONS
OF THE STATE REMAINING HIGHEST IN PROXIMITY TO THE WARM FRONT.
WARMER CONDITIONS ARE EXPECTED FOR THIS AFTERNOON WITH THE
SIGNIFICANT SRLY FLOW INCREASING ACROSS THE STATE. EXPECT GENERALLY
UPPER 60S TO LOW 70S ACROSS THE CWA...WITH EVEN SOME MID 70S
POSSIBLE ACROSS THE FAR SOUTH. TEMPS ACROSS THE FAR NW MAY STAY IN
THE 50S AS THE MAIN COLD FRONT BEGINS MOVING BACK SOUTH. THE CAVEAT
TO HOW WARM THE TEMPS GET THIS AFTERNOON WILL BE DEPENDENT ON CLOUD
COVER...WHICH WILL TEND TO KEEP TEMPS A COUPLE DEGREES COOLER.
A STRONG COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE THIS
AFTERNOON INTO THE OVERNIGHT HRS. WIDESPREAD SHRA/TSRA ARE EXPECTED
ALONG AND AHEAD OF THIS FRONT. DO THINK THAT SOME STORMS COULD
BECOME SEVERE LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY
ACROSS THE SOUTHEAST HALF OF THE STATE. HOWEVER...INSTABILITY WILL
BE THE DETERMINING FACTOR REGARDING HOW WIDESPREAD THE SEVERE
POTENTIAL WILL BE. AS MENTIONED EARLIER...THIS WILL BE DEPENDENT HOW
HOW WARM AREAS GET AHEAD OF THE COLD FRONT...WHICH MAY BE HINDERED
BY CLOUD COVER. THE MAIN THREAT WITH ANY STORM THAT DOES BECOME
SEVERE WILL BE LARGE HAIL...WITH SOME DAMAGING WINDS ALSO POSSIBLE.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR
TORNADOES DOES LOOK LIMITED AT THIS TIME GIVEN THE LOWEST HALF TO 1
KM SHR NOT EXPECTED TO BE IDEAL. EVEN SO...IF A DISCRETE STORM WERE
TO MAINTAIN ITSELF AHEAD OF THE FRONT...CANNOT RULE OUT THE
POSSIBILITY COMPLETELY. THE BEST CHANCE FOR THIS WOULD BE ACROSS THE
FAR SERN COUNTIES JUST AHEAD OF THE FRONT.
ONCE THE FRONT PASSES...MUCH COLDER AIR WILL BE SURGING INTO THE
STATE AS THE MAIN UPPER TROUGH APPROACHES FROM THE WEST. MOST OF THE
MOISTURE WILL BE TO THE EAST BY THE TIME THE COLDEST AIR ARRIVES.
HOWEVER...ADDITIONAL LIFT ASSOCIATED WITH THE APPROACHING UPPER
TROUGH COULD GENERATE ENOUGH FORCING WITH WEAK MOISTURE TRANSPORT
THAT ADDITIONAL PRECIP COULD REDEVELOP BEHIND THE MAIN LINE OF
CONVECTION. THIS REDEVELOPMENT WILL BE IN THE COLD AIR WELL BEHIND
THE FRONT.
EVEN AS TIME GETS CLOSER...THERE CONTINUES TO BE UNCERTAINTY ON HOW
MUCH MOISTURE WILL BE AVAILABLE THIS FAR INTO THE COLD AIR. THE NAM
HAS BY FAR BEEN THE MOST CONSISTENT SHOWING ENOUGH MOISTURE AVAILABLE
FOR REDEVELOPMENT OF PRECIP. FOR THIS REASON...WILL CONTINUE TO
MENTION SLIGHT CHANCE TO LOW END CHANCE POPS REMAINING FURTHER WEST
ON MON MORNING...WITH A MIX OF RAIN/SLEET INITIALLY...THEN
RAIN/SNOW...EVEN ALL SNOW POSSIBLE FOR A BRIEF PERIOD BEFORE THE
DRIER AIR MOVES IN. THE BEST POTENTIAL FOR SEEING ANY WINTRY PRECIP
WILL BE GENERALLY ALONG AN AXIS FROM SAY MURFREESBORO...TO LITTLE
ROCK...TO AUGUSTA. SHOULD NOTE THAT ANY FROZEN PRECIP THAT DOES FALL
WILL LIKELY BE LIGHT...AND BE DIFFICULT TO STICK TO ROADWAYS DUE TO
THE VERY WARM GROUND TEMPS...AND ABOVE FREEZING NEAR SFC TEMPS.
DRY AIR AND SYNOPTIC SCALE DESCENT ON THE BACK SIDE OF THE UPPER
TROUGH WILL ERODE MOST OF THE PRECIPITAL MOISTURE BY MON AFTERNOON.
TEMPS WILL ALSO BE IN THE MID 30S TO MID 40S DURING THE AFTERNOON
HRS...SO ANY WINTRY PRECIP THAT DOES FALL WILL HAVE MELTED FAIRLY
RAPIDLY.
SFC HIGH PRESSURE WILL MOVE OVER THE STATE BY TUE MORNING...WITH
WINDS BECOMING LIGHT...WITH A VERY DRY AIRMASS IN PLACE. THIS WILL
ALLOW TEMPS TO COOL OFF RAPIDLY...WITH LOWS BOTTOMING OUT MAINLY IN
THE 20S AREA WIDE. WOULDNT BE SURPRISED TO SEE SOME UPPER TEENS IN
THE VALLEYS OF THE OZARKS AND OUACHITAS. BELOW NORMAL TEMPS WILL THEN
PERSIST THROUGH THU AS FLOW ALOFT REMAINS NW...AND SFC HIGH PRESSURE
REMAINS ACROSS THE REGION.
LONG TERM...THURSDAY THROUGH SATURDAY
MODELS CONTINUE TO SHOW A RATHER PROGRESSIVE PATTERN IN THE MEDIUM
RANGE WITH ANOTHER STORM SYSTEM TO DEAL WITH LATE IN THE PERIOD.
WHILE THE MODELS ARE IN DECENT ENOUGH AGREEMENT INITIALLY...THEY
BEGIN TO DIVERGE WITH THEIR SOLUTIONS AS THE PERIOD PROGRESSES. I AM
REALLY HAVING A HARD TIME DECIDING ON WHICH WAY TO LEAN THIS MORNING
AND A MIDDLE OF THE ROAD APPROACH WILL BE PREFERRED.
PERIOD STARTS OFF WITH BROAD RIDGING OVER THE SOUTHEAST CONUS AS
UPPER LEVEL LOW PRESSURE ROTATES INTO THE CENTRAL CALIFORNIA COAST.
TEMPERATURES WILL MODERATE WITH TIME AS SURFACE HIGH PRESSURE MOVES
AWAY AND SOUTHERLY FLOW ALOFT INCREASES IN ADVANCE OF THE WEST COAST
SYSTEM. OVERALL MAV/MEX NUMBERS LOOK GOOD BUT WILL TWEAK UPWARDS IN
A FEW LOCATIONS.
WILL KEEP FRIDAY DRY FOR NOW BUT IF FASTER SOLUTION IS INDEED THE
ONE THAT VERIFIES...POPS WILL NEED TO BE INTRODUCED A LITTLE EARLIER
THAN CURRENT THINKING.
SURFACE CYCLONE ASSOCIATED WITH THE DEVELOPING SYSTEM MOVES INTO THE
CENTRAL PLAINS BY SATURDAY MORNING. SYSTEM WILL MOVE OFF TO THE
NORTHEAST AND DRAG A COLD FRONT THROUGH THE AREA SATURDAY ALTHOUGH
PRECIPITATION CHANCES WILL START FRIDAY NIGHT. WITH DIFFERENCES
BEING WHAT THEY ARE BETWEEN THE MODELS...WILL ONLY KEEP POPS IN THE
SCATTERED CATEGORY FOR NOW. WILL NEED TO WATCH FOR POSSIBLE SEVERE
WEATHER THREAT AS SYSTEM EVOLVES.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Dec 9, 4:40 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 AM CST SUN DEC 9 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
440 AM CST SUN DEC 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING AS A
WARM FRONT MOVES THROUGH THE STATE. SOME OF THE THUNDERSTORMS
COULD BE STRONG WITH LARGE HAIL THE PRIMARY CONCERN. LOCALLY HEAVY
RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.
ATTENTION WILL THEN TURN TO A COLD FRONT THAT WILL SURGE SOUTHEAST
ACROSS THE STATE TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONT AND A FEW OF THESE STORMS COULD BECOME
STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND LARGE HAIL THE
PRIMARY CONCERN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THE BEST CHANCES FOR SEEING THE STRONGEST STORMS WILL BE ACROSS
SOUTHEASTERN ARKANSAS LATE SUNDAY AFTERNOON INTO SUNDAY EVENING
WHERE ATMOSPHERIC CONDITIONS ARE A LITTLE MORE FAVORABLE.
MUCH COLDER AIR WILL SURGE INTO THE STATE BEHIND THIS FRONT LATE
TONIGHT AND INTO MONDAY. MOST OF THE MOISTURE WILL BE TO THE EAST
BY THE TIME THE COLDEST AIR ARRIVES. HOWEVER...AREAS ACROSS THE
NORTH COULD SEE A BRIEF MIX WITH OR CHANGE OVER TO SNOW LATE
TONIGHT. EVEN SO...THE THREAT FOR ANY WINTER WEATHER HAZARDS ARE
EXPECTED TO REMAIN LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERAL HOURS OF A LIGHT WINTRY MIX WILL BE POSSIBLE EARLY MONDAY
AS COLDER AIR SURGES IN. WHILE THE COLDEST OF THE AIR WILL ARRIVE
AFTER THE BEST MOISTURE EXITS THE STATE...AREAS ALONG A LINE FROM
MURFREESBORO TO LITTLE ROCK TO AUGUSTA MAY SEE A BRIEF CHANGE
OVER TO WINTRY PRECIPITATION. HOWEVER...GROUND TEMPERATURES
SIMPLY REMAIN TOO WARM FOR ANY SIGNIFICANT ACCUMULATION.
ANOTHER STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS LATE IN THE
WEEK AND DRAG A COLD FRONT ACROSS THE STATE SATURDAY. THERE ARE
SOME INDICATIONS THIS SYSTEM COULD RESULT IN STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE STATE. WITH THE
SYSTEM CLOSE TO A WEEK OUT...IT WILL BE MONITORED CLOSELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
In the hours before
Special weather statement, Dec 9, 7:52 AM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 AM CST SUN DEC 9 2012
ARZ004>006-091435-
BAXTER AR-FULTON AR-MARION AR-
752 AM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION...NORTHWESTERN
FULTON AND NORTHERN BAXTER COUNTIES UNTIL 830 AM CST...
AT 749 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF LAKEVIEW...OR NEAR BULL
SHOALS...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BULL SHOALS... OZARK ISLE... OTT...
LAKEVIEW... GAMALIEL LANDING... FAWN PARK...
BULL SHOALS SP... ARKAWANA... VIDETTE...
THREE BROTHERS... OAKLAND... GAMALIEL...
CLARKRIDGE... WALLACE KNOB... TURKEY KNOB...
TALBERT LANDING... SPRING LAKE ESTATES...
SEWARD POINT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3647 9189 3629 9260 3646 9267 3651 9253
3650 9190
TIME...MOT...LOC 1352Z 251DEG 34KT 3641 9252
/44Special weather statement, Dec 9, 8:01 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 AM CST SUN DEC 9 2012
ARZ007-015-091430-
IZARD AR-SHARP AR-
801 AM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP AND EASTERN IZARD
COUNTIES UNTIL 830 AM CST...
AT 757 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SIDNEY...OR 10 MILES EAST OF
MELBOURNE...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SIDNEY... ZION... WILLIFORD...
SITKA... POUGHKEEPSIE... NELSONVILLE...
EVENING SHADE... CENTER... VAGABOND LAKE...
HWY 58 AND US 62 JCT... HWY 354 AND 58...
GILLIHAN LAKE... CATFISH LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3625 9125 3624 9126 3624 9132 3622 9134
3607 9134 3597 9172 3613 9180 3633 9126
3632 9125
TIME...MOT...LOC 1401Z 248DEG 43KT 3608 9166
/44Special weather statement, Dec 9, 12:48 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CST SUN DEC 9 2012
ARZ005-006-091935-
BAXTER AR-FULTON AR-
1248 PM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
NORTHEASTERN BAXTER COUNTIES UNTIL 130 PM CST...
AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES EAST OF ROBINSON PT LNDG...OR 12 MILES
EAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VIOLA... STURKIE... ROBINSON PT LNDG...
OTT... GAMALIEL LANDING... FLINT SPRINGS...
DIAMOND BAY... VIDETTE... MOKO...
HENDERSON... GEPP... GAMALIEL...
ELIZABETH... CAMP... WOOD PT PARK...
WOLF KNOB... WILDCAT KNOB... WALLACE KNOB...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3644 9165 3626 9220 3642 9230 3651 9211
3650 9169
TIME...MOT...LOC 1848Z 243DEG 21KT 3638 9215
/44Thunderstorm Wind, Fulton
- When
- December 9, 12:55 PM CST to 12:57 PM CST
- Where
- Fulton County, 1.71 mi ENE of Gepp to 2.24 mi S of Pickren Hall
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.393, -92.074
One duplex lost its entire roof, several mobile homes were damaged, several outbuildings were damaged or destroyed, and highway signs were blown down. The area affected was so small that only about 100 electric customers lost service.
Hail, Cleburne
- When
- December 9, 2:55 PM CST
- Where
- Cleburne County, 2 mi WSW of Higden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.559, -92.253
Hail, Cleburne
- When
- December 9, 3:27 PM CST
- Where
- Cleburne County, Greers Ferry
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.570, -92.170
Hail, Cleburne
- When
- December 9, 3:33 PM CST
- Where
- Cleburne County, Concord
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.670, -91.830
Hail, Cleburne
- When
- December 9, 4:01 PM CST
- Where
- Cleburne County, Concord
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.670, -91.830
Thunderstorm Wind, Faulkner
- When
- December 9, 4:02 PM CST
- Where
- Faulkner County, Greenbrier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.230, -92.400
Several trees were blown down.
Hail, Montgomery
- When
- December 9, 4:15 PM CST
- Where
- Montgomery County, 2 mi S of Mt Ida
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.521, -93.630
Hail, Independence
- When
- December 9, 4:19 PM CST
- Where
- Independence County, Newark
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.700, -91.450
Hail, Faulkner
- When
- December 9, 4:24 PM CST
- Where
- Faulkner County, Greenbrier
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.230, -92.400
Hail, Independence
- When
- December 9, 4:38 PM CST
- Where
- Independence County, Newark
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.700, -91.450
Hail, Jackson
- When
- December 9, 4:55 PM CST
- Where
- Jackson County, Tuckerman
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.730, -91.200
Hail, Garland
- When
- December 9, 5:26 PM CST
- Where
- Garland County, 1.08 mi S of Euclid Hgts
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.464, -93.022
Quarter size hail fell at the Arkansas State Police Troop K headquarters.
Hail, Garland
- When
- December 9, 5:29 PM CST
- Where
- Garland County, 0.96 mi NNW of Red Oak
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.443, -93.026
Nickel size hail fell at Carpenter Dam.
Hail, White
- When
- December 9, 5:33 PM CST
- Where
- White County, 2 mi E of El Paso
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.120, -92.045
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 9 to 10, 20121 death · 1 injured · 2 events
- Tornado and Hail in Missouri, December 9, 2012$100,000 · EF1 · 2 events
- Winter Storm in Wisconsin, December 9 to 10, 20126 injured · 7 events
- Hail and Damaging Wind in Arkansas, December 9, 2012$25,000 · 1.25 in hail · 3 events
- Winter Weather in Colorado, December 9, 201222 events
- Damaging Winds in Louisiana, December 9, 2012$20,000 · 55 kt wind · 4 events
- Blizzard in South Dakota, December 9, 201216 events
- Dense Fog in Maryland, December 9 to 10, 201214 events
- High Wind in Wyoming, December 9 to 10, 201264 kt wind · 14 events
- Winter Weather in Wisconsin, December 9, 201212 events
- Dense Fog in Virginia, December 9 to 10, 201211 events
- Heavy Snow and Strong Wind in New Mexico, December 9, 2012$500 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416552, 416553, 416554, 416555, 416556, 416557, 416558, 416559, 416560, 416561, 416562, 416563, 416564, 416565.